Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 17, 2015, 7:09 PM CDT for Bee County, Goliad County, Refugio County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2015, 7:09 PM CDT (00:09 UTC)
- Expired
- Apr 17, 2015, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Goliad County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 61 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 17, 6:57 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
941
WFUS54 KCRP 180009
TORCRP
TXC025-175-391-180045-
/O.NEW.KCRP.TO.W.0007.150418T0009Z-150418T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
WEST CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN BEE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 745 PM CDT
* AT 708 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8
MILES NORTHEAST OF SKIDMORE...AND MOVING EAST AT 25 MPH.
IN ADDITION...GOLF BALL SIZED HAIL WILL OCCUR WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BLANCONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2825 9767 2842 9770 2848 9738 2826 9736
TIME...MOT...LOC 0008Z 262DEG 23KT 2835 9760
$$
TMT1 follow-up statement
271
WWUS54 KCRP 180023
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
723 PM CDT FRI APR 17 2015
TXC025-175-391-180045-
/O.CON.KCRP.TO.W.0007.000000T0000Z-150418T0045Z/
GOLIAD TX-REFUGIO TX-BEE TX-
723 PM CDT FRI APR 17 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL GOLIAD...WEST CENTRAL REFUGIO AND SOUTHEASTERN BEE
COUNTIES...
AT 722 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES WEST
OF BLANCONIA...OR 12 MILES NORTHEAST OF SKIDMORE...MOVING EAST AT 25
MPH.
IN ADDITION...GOLF BALL SIZED HAIL WILL OCCUR WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLANCONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2825 9767 2842 9770 2848 9738 2826 9736
TIME...MOT...LOC 0022Z 260DEG 20KT 2836 9752
$$
TMTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 3:41 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 17, 3:41 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
341 PM CDT FRI APR 17 2015
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...SEVERE CONVECTION
ONGOING ACRS THE FAR NORTHERN CWA THIS AFTN ALONG THERMAL/MSTR
BNDRY. CONVECTION HAS SO FAR REMAINED CONFINED TO THE IMMEDIATE
BNDRY ITSELF DESPITE 3000-4000 J/KG CAPES AND 40+ 0-6 KM SHEAR AS
THERE REMAINS A BIT OF A CAP AROUND 800 MB. EXPECT SVR CONVECTION
TO AFFECT MAINLY THE NORTHERN CWFA THRU 00Z AS CONVECTIVE COMPLEX
PROPAGATES EAST AND ADDITIONAL CELLS DVLP AHEAD OF THE LINE.
DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT ALTHOUGH WE
HAVE SEEN PERIODS OF RELATIVE STRONG ROTATION DVLP SO A TORNADO
CANNOT BE RULED OUT. OTHER CLUSTERS OF STORMS COULD DVLP ANY TIME
LATER THIS EVENING AND OVERNIGHT AND SOME COULD BE SEVERE.
INITIAL STORM CLUSTER PRODUCED 1-2 INCHES OF RAIN VERY QUICKLY IN
THE NORTH AND WITH AN ADDITIONAL CONVECTIVE COMPLEX PSBL TNGT WILL
EXTEND THE FFA BACK WEST TO COTULLA AND CONTINUE IT THRU 12Z.
ANOTHER POTENTIALLY ACTIVE SEVERE WEATHER DAY SATURDAY WITH
PLENTIFUL SHEAR AND INSTABILITY IN PLACE. SPC HAS THE ENTIRE AREA
OUTLOOKED IN A SLIGHT RISK. DAMAGING WINDS AND LARGE HAIL LOOKS TO
BE THE MAIN THREAT.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...UNSETTLED WEATHER
PATTERN CONTINUES THROUGH THE EXTENDED. MODELS FORECAST A SLIGHT
LULL IN THE ACTION ON SUNDAY AS UPPER FORCING EDGES EAST OF THE
COASTAL BEND...BUT RAIN CHANCES INCREASE THROUGH THE FIRST PART OF
NEXT WEEK AS WEAK RIPPLES IN THE UPPER FLOW INTERACT WITH A
PERSISTENT SURFACE BOUNDARY AND LOTS OF AVAILABLE MOISTURE. WILL NOT
ATTEMPT TO TIME ANY OF THESE IMPULSES...INSTEAD INCLUDING SLIGHT
CHANCE TO CHANCE POPS THROUGH THE REMAINDER OF THE EXTENDED PERIOD.
TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD.
&&
.LONG TERM...
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 81 71 82 67 86 / 60 70 50 30 20
VICTORIA 81 68 80 65 85 / 80 80 50 30 10
LAREDO 85 69 88 66 90 / 50 50 30 20 10
ALICE 83 70 84 66 89 / 60 70 50 30 10
ROCKPORT 78 71 77 69 81 / 60 70 50 30 20
COTULLA 82 65 85 64 90 / 80 80 40 20 10
KINGSVILLE 83 71 84 67 88 / 50 70 50 30 20
NAVY CORPUS 78 72 77 68 80 / 60 70 50 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...LA SALLE...LIVE
OAK...MCMULLEN...REFUGIO...VICTORIA.
GM...NONE.
&&
99...SHORT TERM
99...LONG TERMHazardous weather outlook, Apr 17, 4:57 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 457 PM CDT FRI APR 17 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-182200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 457 PM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR WEBB...LA SALLE AND MCMULLEN COUNTIES UNTIL 7 PM CDT AND FOR ARANSAS...CALHOUN... GOLIAD...REFUGIO...SAN PATRICIO AND VICTORIA COUNTIES UNTIL 10 PM. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL OF SOUTH TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAJOR THREATS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR AREAS FROM COTULLA THROUGH GEORGE WEST INTO VICTORIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS AN SLIGHT RISK OF SEVERE WEATHER SATURDAY AND A MARGINAL RISK ON SUNDAY. THUNDERSTORMS WILL BE MOST LIKELY IN THE AFTERNOON AND EVENING HOURS EACH DAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY.
In the hours before
Special weather statement, Apr 17, 4:37 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
437 PM CDT FRI APR 17 2015
TXZ234-172200-
VICTORIA-
437 PM CDT FRI APR 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VICTORIA COUNTY...
AT 435 PM CDT...A STRONG THUNDERSTORM WAS 2 MILES SOUTHEAST OF
NURSERY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...SALEM...FORDTRAN AND NURSERY.
LAT...LON 2906 9694 2902 9683 2897 9681 2895 9681
2878 9705 2891 9719 2905 9705 2910 9698
TIME...MOT...LOC 2135Z 237DEG 35KT 2890 9705
TMTSpecial weather statement, Apr 17, 4:41 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 PM CDT FRI APR 17 2015
TXZ233-172215-
GOLIAD-
441 PM CDT FRI APR 17 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN GOLIAD COUNTY...
AT 440 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS FROM YORKTOWN TO
NEAR CHARCO...MOVING EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLIAD...WESER...CHARCO...WEESATCHE AND ANDER.
LAT...LON 2889 9735 2890 9734 2887 9732 2888 9731
2884 9730 2885 9729 2864 9725 2865 9775
2866 9776 2869 9774 2893 9742
TIME...MOT...LOC 2140Z 271DEG 31KT 2876 9757
TMTSpecial weather statement, Apr 17, 5:12 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 PM CDT FRI APR 17 2015
TXZ233-234-172245-
GOLIAD-VICTORIA-
512 PM CDT FRI APR 17 2015
...A LINE OF STRONG THUNDERSTORM WILL AFFECT NORTHERN VICTORIA AND
EXTREME NORTHEASTERN GOLIAD COUNTIES...
AT 509 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS FROM THOMASTON TO
NURSERY TO SOUTHWEST OF SCHROEDER...MOVING EAST AT 50 MPH.
WIND GUSTS FROM 50 TO 55 MPH WILL BE POSSIBLE ALONG WITH PEA SIZED
HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...VICTORIA DETAR HOSPITAL NORTH...SALEM...INEZ...NURSERY...
VICTORIA MALL...WOOD HI...VICTORIA REGIONAL AIRPORT...DOWNTOWN
VICTORIA...VICTORIA RIVERSIDE PARK...SCHROEDER...FORDTRAN...
TELFERNER...VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA COLLEGE...
MISSION VALLEY AND SAXET LAKES.
LAT...LON 2906 9694 2902 9683 2892 9679 2889 9673
2886 9672 2885 9670 2882 9672 2878 9670
2874 9727 2887 9730 2909 9699 2910 9697
TIME...MOT...LOC 2209Z 270DEG 45KT 2893 9711
TMTSpecial weather statement, Apr 17, 5:27 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 527 PM CDT FRI APR 17 2015 TXZ230-231-172300- MCMULLEN-LIVE OAK- 527 PM CDT FRI APR 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES... AT 526 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTHWEST OF SIMMONS...OR 14 MILES SOUTHEAST OF TILDEN...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIMMONS. LAT...LON 2818 9842 2837 9851 2853 9822 2828 9814 TIME...MOT...LOC 2226Z 243DEG 27KT 2830 9840 TMT
Local storm report, Apr 17, 5:33 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
533 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL VICTORIA 28.82N 96.98W
04/17/2015 E0.25 INCH VICTORIA TX TRAINED SPOTTER
HAIL RPORTED IN SOUTHEAST PART OF CITY OF VICTORIA
&&
LKEYSLocal storm report, Apr 17, 6:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL BEEVILLE 28.41N 97.75W
04/17/2015 E1.75 INCH BEE TX LAW ENFORCEMENT
HAIL REPORTED ON SOUTHWEST SIDE OF BEEVILLE.
&&
LKEYSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:15 PM CDT | Special Weather Statement | CRP | Victoria | 30 min |
| Apr 17, 7:17 PM CDT | Special Weather Statement | CRP | Duval | 28 min |
| Apr 17, 7:36 PM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 24 min |
| Apr 17, 7:42 PM CDT | Tornado Warning | CRP | Duval | 33 min |
| Apr 17, 7:56 PM CDT | Tornado Warning | CRP | Refugio | 34 min |
| Apr 17, 8:00 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 30 min |
| Apr 17, 8:19 PM CDT | Special Weather Statement | CRP | San Patricio | 26 min |
| Apr 17, 8:27 PM CDT | Tornado Warning | CRP | Jim Wells | 33 min |
| Apr 17, 8:44 PM CDT | Tornado Warning | CRP | Nueces | 31 min |
| Apr 17, 8:52 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 38 min |
| Apr 17, 8:59 PM CDT | Special Weather Statement | CRP | Calhoun | 31 min |
| Apr 17, 8:59 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 17 min |
| Apr 17, 9:04 PM CDT | Special Weather Statement | CRP | Duval | 26 min |
| Apr 17, 9:14 PM CDT | Tornado Warning | CRP | Nueces | 31 min |
| Apr 17, 9:26 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Apr 17, 9:41 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 34 min |
| Apr 17, 10:08 PM CDT | Special Weather Statement | CRP | Webb | 52 min |
| Apr 17, 10:08 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, San Patricio | 37 min |
| Apr 17, 10:12 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, San Patricio | 33 min |
| Apr 17, 10:17 PM CDT | Tornado Warning | CRP | San Patricio | 28 min |
| Apr 17, 10:39 PM CDT | Special Marine Warning | CRP | 96 min | |
| Apr 17, 10:43 PM CDT | Severe Thunderstorm Warning | CRP | Aransas | 32 min |
| Apr 17, 10:48 PM CDT | Special Weather Statement | CRP | Nueces | 27 min |
| Apr 17, 10:50 PM CDT | Special Weather Statement | CRP | La Salle | 25 min |
| Apr 17, 10:52 PM CDT | Tornado Warning | CRP | Aransas | 23 min |
| Apr 17, 11:26 PM CDT | Special Marine Warning | CRP | 64 min | |
| Apr 17, 11:35 PM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| Apr 18, 12:08 AM CDT | Special Marine Warning | CRP | 97 min | |
| Apr 18, 1:00 AM CDT | River Flood Warning | CRP | Victoria | 4 days |
| Apr 18, 1:40 AM CDT | Special Marine Warning | CRP | 50 min | |
| Apr 18, 2:58 AM CDT | River Flood Warning | CRP | Goliad, Victoria | 22 hr |
| Apr 18, 10:28 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 4 days |
| Apr 18, 2:03 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak, San Patricio | 3 hr |
| Apr 18, 2:46 PM CDT | River Flood Warning | CRP | Victoria | 30 hr |
| Apr 18, 3:49 PM CDT | Areal Flood Advisory | CRP | Aransas, San Patricio | 56 min |
| Apr 18, 4:15 PM CDT | Special Marine Warning | CRP | 60 min | |
| Apr 18, 4:46 PM CDT | River Flood Warning | CRP | Nueces | 41 hr |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.